Torsion points and reduction of elliptic curves

Tom 176 / 2016

Masaya Yasuda Acta Arithmetica 176 (2016), 89-100 MSC: Primary 14H52; Secondary 14G05. DOI: 10.4064/aa8425-6-2016 Opublikowany online: 29 September 2016


Let $E$ be an elliptic curve over a number field $K$. Given a prime $p$, the $K$-rational $p$-torsion points of $E$ are the points of exact order $p$ in the Mordell–Weil group $E(K)$. In this paper, we study relations between torsion points and reduction of elliptic curves. Specifically, we give a condition on the pair $(K, p)$ under which there do not exist $K$-rational $p$-torsion points of any elliptic curve over $K$ with bad reduction only at certain primes. Let $\zeta_p$ denote a primitive $p$th root of unity. Our result shows that any elliptic curve over $\mathbb Q(\zeta_p)$ with everywhere good reduction has no $\mathbb Q(\zeta_p)$-rational $p$-torsion points for the regular primes $p \geq 11$ with $p \equiv 1 \bmod 4$.


  • Masaya YasudaInstitute of Mathematics for Industry
    Kyushu University
    744 Motooka Nishi-ku
    Fukuoka 819-0395, Japan

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek